Alert archive / Washington / Freeze Warnings in 2012
Freeze Warning 3, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Sep 1, 2012, 2:05 PM PDT for 5 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Sep 2, 2012, 2:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2012, 2:05 PM PDT (21:05 UTC)
- In effect from
- Sep 2, 2012, 2:00 AM PDT
- Expired
- Sep 2, 2012, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 68 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2184 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WWUS76 KOTX 012105 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 205 PM PDT SAT SEP 1 2012 ...FREEZING TEMPERATURES LIKELY ACROSS VALLEY LOCATIONS IN NORTHEASTERN WASHINGTON... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL PROMOTE STRONG COOLING POTENTIAL OVERNIGHT. MANY VALLEY LOCATIONS WILL COOL NEAR TO SLIGHTLY BELOW FREEZING. LOCATIONS INCLUDE BUT ARE NOT LIMITED TO REPUBLIC...CHEWELAH...SPRINGDALE...IONE AND METALINE FALLS. WAZ037-038-020600- /O.NEW.KOTX.FZ.W.0003.120902T0900Z-120902T1600Z/ NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 205 PM PDT SAT SEP 1 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY. * TEMPERATURES: 28 TO 36 VALLEYS AND 32 TO 42 IN THE MOUNTAINS. * TIMING: FREEZING TEMPERATURES WILL GENERALLY OCCUR BETWEEN 3AM AND 7AM. * IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL NEED PROTECTION TO AVOID FREEZE AND FROST DAMAGE. CAMPERS SHOULD BE PREPARED FOR UNUSUALLY COLD CONDITIONS DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
3 follow-up statements
638 WWUS76 KOTX 020346 AAA NPWOTX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 846 PM PDT SAT SEP 1 2012 ...FREEZING TEMPERATURES LIKELY ACROSS VALLEY LOCATIONS IN NORTHEASTERN WASHINGTON AND PRIEST LAKE AREA IN THE NORTH IDAHO PANHANDLE... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL PROMOTE STRONG COOLING POTENTIAL OVERNIGHT. MANY VALLEY LOCATIONS WILL COOL NEAR TO SLIGHTLY BELOW FREEZING. LOCATIONS INCLUDE BUT ARE NOT LIMITED TO REPUBLIC...CHEWELAH...SPRINGDALE...IONE AND METALINE FALLS AND COOLIN IDAHO. IDZ001-021200- /O.EXA.KOTX.FZ.W.0003.120902T0900Z-120902T1600Z/ NORTHERN PANHANDLE- 846 PM PDT SAT SEP 1 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY BELOW 3000 FEET FOR THE PRIEST LAKE AREA... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING BELOW 3000 FEET...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY. * TEMPERATURES: 28 TO 34. * TIMING: FREEZING TEMPERATURES WILL GENERALLY OCCUR BETWEEN 3AM AND 7AM. * IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL NEED PROTECTION TO AVOID FREEZE AND FROST DAMAGE. CAMPERS SHOULD BE PREPARED FOR UNUSUALLY COLD CONDITIONS DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ WAZ037-038-021200- /O.CON.KOTX.FZ.W.0003.120902T0900Z-120902T1600Z/ NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 846 PM PDT SAT SEP 1 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... * TEMPERATURES: 28 TO 36 VALLEYS AND 32 TO 42 IN THE MOUNTAINS. * TIMING: FREEZING TEMPERATURES WILL GENERALLY OCCUR BETWEEN 3AM AND 7AM. * IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL NEED PROTECTION TO AVOID FREEZE AND FROST DAMAGE. CAMPERS SHOULD BE PREPARED FOR UNUSUALLY COLD CONDITIONS DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
220 WWUS76 KOTX 020609 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1109 PM PDT SAT SEP 1 2012 ...FREEZING TEMPERATURES LIKELY ACROSS VALLEY LOCATIONS IN NORTHEASTERN WASHINGTON AND PRIEST LAKE AREA IN THE NORTH IDAHO PANHANDLE... .CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL PROMOTE STRONG COOLING POTENTIAL OVERNIGHT. MANY VALLEY LOCATIONS WILL COOL NEAR TO SLIGHTLY BELOW FREEZING. LOCATIONS INCLUDE BUT ARE NOT LIMITED TO REPUBLIC...CHEWELAH...SPRINGDALE...IONE AND METALINE FALLS AND COOLIN IDAHO. WAZ037-038-021600- /O.CON.KOTX.FZ.W.0003.120902T0900Z-120902T1600Z/ NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 1109 PM PDT SAT SEP 1 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * TEMPERATURES: 28 TO 36 VALLEYS AND 32 TO 42 IN THE MOUNTAINS. * TIMING: FREEZING TEMPERATURES WILL GENERALLY OCCUR BETWEEN 3AM AND 7AM. * IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL NEED PROTECTION TO AVOID FREEZE AND FROST DAMAGE. CAMPERS SHOULD BE PREPARED FOR UNUSUALLY COLD CONDITIONS DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ IDZ001-021600- /O.CON.KOTX.FZ.W.0003.120902T0900Z-120902T1600Z/ NORTHERN PANHANDLE- 1109 PM PDT SAT SEP 1 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY BELOW 3000 FEET FOR THE PRIEST LAKE AREA... * TEMPERATURES: 28 TO 34. * TIMING: FREEZING TEMPERATURES WILL GENERALLY OCCUR BETWEEN 3AM AND 7AM. * IMPACTS: SENSITIVE GARDEN CROPS AND OTHER VEGETATION WILL NEED PROTECTION TO AVOID FREEZE AND FROST DAMAGE. CAMPERS SHOULD BE PREPARED FOR UNUSUALLY COLD CONDITIONS DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
934 WWUS76 KOTX 021555 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 855 AM PDT SUN SEP 2 2012 WAZ037-038-021700- /O.EXP.KOTX.FZ.W.0003.000000T0000Z-120902T1600Z/ NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...WAUCONDA 855 AM PDT SUN SEP 2 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES ARE WARMING WITH THE DAYTIME HEATING...AND THE THREAT OF FREEZING TEMPERATURES IS OVER. $$ IDZ001-021700- /O.EXP.KOTX.FZ.W.0003.000000T0000Z-120902T1600Z/ NORTHERN PANHANDLE- 855 AM PDT SUN SEP 2 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING BELOW 4000 FEET... TEMPERATURES ARE WARMING WITH THE DAYTIME HEATING...AND THE THREAT OF FREEZING TEMPERATURES IS OVER. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 1, 11:21 AM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 1, 11:21 AM PDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1121 AM PDT Sat Sep 1 2012 .SYNOPSIS...A series of systems will clip the region through the Labor Day weekend. However moisture and instability is limited, which will result in a dry forecast through next week. Temperatures will remain near normal through the weekend, before warming slightly above normal by the middle of next week as high pressure shifts into the Pacific Northwest. && .DISCUSSION... Today and tonight...Slow eastward exit of low pressure system today leaves a flat zonal flow over the area tonight. Even with the fleeting presence of that exiting low the forecast remains dry and benign as most of the cold pool instability associated with the low remains near and to the north of the Southern British Columbia border. /Pelatti Sunday through Tuesday...Extended models remain in very good agreement that dry weather will prevail across the Inland NW through the remainder of the holiday weekend and into early next week. The main feature during this period will focus around elongating trough axis currently near 140w. Most of the model guidance takes this trough into western Washington early Sunday morning...but it will struggle to retain any of its structure and moisture continuity by the time it hits the Cascades by midday. Consequently we would expect this trough to do little more than bring a smattering of high and mid level clouds. After this trough dissolves...the flow will begin to amplify as another shortwave trough shifts into the Aleutians with a downstream ridge forming off the coast. The positioning of the ridge results in northwest flow over much of the Pacific NW which should continue the dry weather. The only fly in the ointment on Tuesday will be the approach of a shortwave trough down the eastern side of the Continental Divide. This track is too far east to concern ourselves with precipitation at this point. Passing clouds over NE Washington and N Idaho will be the main impact. Wednesday and Thursday...Strong offshore ridge will remain fixed off the coast with dry NW flow continuing to impact the Inland NW. Yet another shortwave trough is expected to dig SE through Alberta and Saskatchewan with the ECMWF being the strongest solution...and the GFS showing very little if any signature of a shortwave. No matter which solution verifies...there is too little moisture and instability over the Inland NW to support precipitation. Temperatures will will show little variation this weekend with most readings near the seasonal normals. By Tuesday and through the remainder of the week there will be a slight warming trend. fx Thursday night and Friday...Did not see any reason to stray far from the previous forecast. Any residual effects from the disturbance that nears eastern Washington/Idaho Panhandle on Thursday will have pushed south and east by Friday. The end result will be lots of sunshine with a renewed push of drier air. Temperatures will warm to just above seasonal averages Friday should warm a couple of degrees from Thursdays highs, with maybe a slight increase again on Saturday. ty && .AVIATION... 18Z TAFs: No aviation concerns are anticipated for eastern Washington and northern Idaho through 18z Sunday (and the next several days for that matter). Low pressure will graze the Washington/British Columbia border today, but the air mass is too dry for the development of showers. The dry westerly flow generated by the passage of the low to our north will keep smoke from wildfires in California, Oregon, and Idaho well south and east of our airports. /GKoch && .PRELIMINARY POINT TEMPS/POPS... Spokane 73 45 74 47 76 50 / 0 0 0 0 0 0 Coeur d'Alene 73 42 73 44 75 45 / 0 0 0 0 0 0 Pullman 73 37 75 39 77 42 / 0 0 0 0 0 0 Lewiston 81 49 83 51 85 54 / 0 0 0 0 0 0 Colville 78 42 79 44 82 45 / 0 0 0 0 0 0 Sandpoint 73 39 73 40 75 43 / 0 0 0 0 0 0 Kellogg 68 43 70 44 72 47 / 0 0 0 0 0 0 Moses Lake 80 46 80 48 81 50 / 0 0 0 0 0 0 Wenatchee 81 54 81 55 83 58 / 0 0 0 0 0 0 Omak 79 46 80 49 82 51 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Sep 1, 5:56 AM PDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 556 AM PDT SAT SEP 1 2012 IDZ001>004-026-027-WAZ031>038-041>044-021300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 556 AM PDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Washington, 2012Freeze Warnings in Idaho, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.